First, thank you for your time and all that you do. So my partner has been on depo provera for about a little over a year now and she has experienced weight gain and hair loss. Recently she has expressed to me how sad and unhappy she has been with the side effects and it saddens me that 9i cant do much for her.
She has been contemplating on quitting depo and starting birth control pills, but i read a report where it has been found that quiiting depo and starting the pill or a hormonal method leads to more weight gain (link above). I am wondering how true is this study or if there have been other findings: i want to help her make the right choice. I had suggested that we quit having sex until the progestin leaves and she can use another form of birth control but...
Another thing is that i dont feel comfortable having sex with condoms as the only form of birth control; a fear i have not been able to shake off but she doesnt want to stop having sex. Although she respects my wishes, she knows not having sex will cause problems in our relationship (her sex drive is higher than mine). Please help
Posts: 5 | From: California | Registered: Apr 2014
| IP: Logged |
I think the very best thing you can do for your partner is suggest to her that she make an appointment with her gynecologist to discuss her options. If she wants to stick with hormonal birth control, she still has a few options besides Depo and the pill. A doctor can tell her more about all her options and help her figure out which one would be a good fit.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.